Arkansas, 2025

Tornadoes and Hail in Arkansas, May 16 to 20, 2025

May 16 to 20, 2025 · NWS LZK · 51 events in 22 counties and zones

Strong to severe storms impacted the state over a five day span. In total, large hail and damaging winds were the primary hazards, however short lived tornado also occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Strong to severe storms impacted the state over a five day span. In total, large hail and damaging winds were the primary hazards, however short lived tornado also occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 16, 1:19 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, May 16, 1:19 AM CST, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
219 AM CDT Fri May 16 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 218 AM CDT Fri May 16 2025

A weak front dropped SE into NWRN sections of the state on
Thu...triggering some strong/briefly SVR convection along/south of
this boundary. This boundary remains across NWRN AR early this Fri
morning...mostly evident in the dewpt gradient across NWRN sections.
New convection is firing along/south of this boundary once again
early this morning as an upper disturbance lifts NE in the SW flow
aloft over this front. Some of this convection will have the
capability to become strong to SVR this morning as it moves
NE...with large hail the primary threat. Some damaging winds could
also be seen...but will have to break through the low level
inversion...with SFC based instability limited/elevated CIN. This
will also keep the tornado threat low...but still possible.

There will be a lull in convective activity later this morning as
the morning convection lifts NE...and a warm front lifts north of
AR. A dryline the west will then move east towards AR by mid
afternoon...with an upper shortwave passing east...north of
AR...around the south edge of a closed upper low over the NRN
Plains. New convection looks to fire along/ahead of this
dryline...then move mainly east. Initially...convection looks to
initiate along/north of the MO/AR state line late this morning into
the early afternoon hrs...lifting NE away from AR. Further
south...initiation will come later in the afternoon/early evening as
the capping inversion holds a bit longer before the dryline
forcing/upper energy should overcome this inversion.

Once the convection develops...severe thunderstorms will be
possible...with very large hail the primary threat. This is due to
very impressive CAPE of 3-4k J/kg or higher...with thick CAPE
profiles and mid-level dry air in the hail growth zone. Forecast
thermal profiles suggest up to baseball size...or maybe some
potential of even larger hail. Damaging winds will also be a
significant threat given this same instability/dry air combination.
Tornadoes will also be possible...but low level SRH will be a bit
more limited (100-200 m2/s2 0-3 SRH). Even so...given potential
steep lapse rates forecast in the low levels...this could certainly
overcome any relative low SRH...along with the very impressive CAPE.
The tornado threat becomes higher across NERN sections and points
further NE as the low level SRH increases.

By late Fri night...any convection that develops will move east/SE
into the overnight period before convection exits the state to the
SE early Sat morning. The dryline will retreat back west...but a
cold front will drop south into NRN sections of the state  by
sunrise Sat morning. More convection looks to develop to the SW of
AR early Sat afternoon...eventually lifting NE into SWRN AR by late
Sat afternoon. The overall threat for seeing SVR Wx will be a bit
lower with this convection on Sat afternoon/evening...but plenty of
instability will remain ahead of the the convection as it approaches
from the SW. While the eventual storm mode looks to be a cluster or
MCS by the time it gets to AR...large hail and damaging winds will
again be the primary threats. While the overall forecast instability
will be a bit lower...the nature of the thermal profiles will
suggest very large hail once again...potentially up to baseball size
on Sat. Most of the SVR threat will be across the SWRN half of the
state...or mainly south of the SFC frontal boundary.

The active pattern will continue through the rest of the weekend
into early next week...with chances for convection continuing. The
potential for SVR Wx will be a bit more limited during this
period given a bit of ridging over the state. However...forecast
instability looks to remain plentiful given warm/humid conditions.
As a result...still think some strong to briefly SVR convection will
be possible both days.

The potential for more organized SVR potential will come on Tue as a
potent upper shortwave moves east across the region...and a cold
front surges SE through the state. Strong/SVR TSRA will be possible
with this system on Tue/Tue night as a result. However...exact
details regarding timing and overall specific threats are uncertain
this far out in time.

Behind this front...the forecast will become cooler and drier...and
more importantly...less active by the end of the forecast for the
middle of next week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1214 AM CDT Fri May 16 2025

Largely VFR conditions will give way to MVFR or lower cigs by
daybreak across area terminals with slow improvement throughout
the day. Occasional RA/TS development will be seen through the
period with some early morning activity expected across the
northern half of the state through 16/14z. Another round of
activity is expected after 16/18z across the area. Winds through
the period will become S/SW at or above 10 kts with gusts above 20
kts at times.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     86  63  88  66 /  60  40  10  60
Camden AR         91  69  91  69 /  20  50  30  50
Harrison AR       84  57  84  62 /  50   0  10  60
Hot Springs AR    88  66  90  69 /  30  30  20  50
Little Rock   AR  87  67  90  70 /  40  50  10  50
Monticello AR     91  71  91  72 /  10  60  20  40
Mount Ida AR      88  64  90  68 /  30  30  20  50
Mountain Home AR  85  58  85  62 /  70  10  10  60
Newport AR        87  66  88  69 /  60  50  10  60
Pine Bluff AR     90  69  90  71 /  20  60  10  50
Russellville AR   86  62  90  68 /  60  30  10  50
Searcy AR         87  64  89  69 /  50  50  10  60
Stuttgart AR      89  69  90  72 /  30  60  10  50

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

DISCUSSION...62
AVIATION...67
Hazardous weather outlook, May 16, 1:55 AM CST, 2 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
255 AM CDT Fri May 16 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-171000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
255 AM CDT Fri May 16 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will be possible through tonight. This
morning...a few thunderstorms are expected over northern to
northeast Arkansas...and possibly portions of central Arkansas.
Large hail will be the primary threat expected with the strongest
thunderstorms...but damaging winds and a tornado may also be
possible.

A break in the activity will be seen later this morning...but
more showers and thunderstorms will develop late this morning
through this afternoon and evening. Severe weather will be
possible with this activity across much of the state.
However...the best potential for seeing severe thunderstorms will
be across the northeast third of the area. Very large hail up to
or greater than baseball size...and damaging winds possibly in
excess of 70 mph will be the main threats. A few tornadoes will
also be possible...especially across northeast Arkansas. While
widespread heavy rainfall isn't expected...locally heavy rainfall
could result in some flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

More severe weather will be possible on Saturday as activity from
Oklahoma and Texas moves into southwestern sections of the state
Saturday afternoon/evening. Very large hail and some damaging
winds will be the primary threats expected with the strongest
thunderstorms. Locally heavy rainfall will also be possible.

The potential for organized severe weather does decrease for
Sunday into Monday...but thunderstorms will remain possible. A few
thunderstorms could be strong to severe as well on Sunday and
Monday. However...the potential for more organized severe weather
looks to return for Tuesday as a new stronger storm system moves
across the region.

.Spotter Information Statement...

Spotter activation may be needed through tonight.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, May 16, 2:25 AM CST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
325 AM CDT Fri May 16 2025

ARZ014>016-024-032-033-123-160900-
White AR-Stone AR-Independence AR-Izard AR-
Southeast Van Buren County AR-Faulkner AR-Cleburne AR-
325 AM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of southeastern Stone,
southwestern Independence, south central Izard, southeastern Van
Buren, Cleburne, northeastern Faulkner and northwestern White
Counties through 400 AM CDT
...

At 324 AM CDT, Doppler radar was tracking a strong thunderstorm over
Quitman, or 15 miles southwest of Heber Springs, moving northeast at
70 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hickory Flat...                   Wilburn...
Desha...                          Ida...
Brownsville...                    Heber Springs...
Locust Grove...                   Huff...
Hopewell in Cleburne County...    Pleasant Grove...
Pleasant Plains...                Pearson...
Narrows Marina...                 Croker...
Woodrow...                        Roosevelt...
Dam Site Marina...                Fairbanks...
Marcella...                       Hill Creek Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
central and north central Arkansas.

&&

LAT...LON 3557 9151 3529 9230 3540 9240 3592 9185
TIME...MOT...LOC 0824Z 233DEG 61KT 3538 9226

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

62
Special weather statement, May 16, 2:48 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Little Rock AR
348 AM CDT Fri May 16 2025

ARZ007-016-017-024-025-033-160915-
Lawrence AR-White AR-Independence AR-Sharp AR-Jackson AR-Cleburne AR-
348 AM CDT Fri May 16 2025

...A strong thunderstorm will impact portions of Independence,
northern Jackson, northeastern Cleburne, north central White,
southwestern Lawrence and southeastern Sharp Counties through 415 AM
CDT
...

At 348 AM CDT, Doppler radar was tracking a strong thunderstorm near
Southside in Independence County, or 9 miles south of Batesville,
moving northeast at 65 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Newport...                        Oil Trough...
Hickory Flat...                   Charlotte...
Thida...                          Wilburn...
Strangers Home...                 Salado...
Smithville...                     Calamine...
Desha...                          Ida...
Lynn...                           Grubbs...
Pfeiffer...                       Locust Grove...
Moorefield...                     Huff...
Pleasant Plains...                Strawberry...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
eastern, central and north central Arkansas.

&&

LAT...LON 3546 9188 3563 9199 3571 9188 3571 9184
      3574 9183 3613 9126 3577 9103 3563 9104
TIME...MOT...LOC 0848Z 239DEG 55KT 3564 9168

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

62

The radar

The Little Rock radar (KLZK), 60 km away, was scanning. The volume nearest the first event began at 10:43 UTC.

Open the radar archive at this moment

Event by event

26 hail, 22 thunderstorm wind, 2 tornado, 1 lightning. Local standard time, as filed.

Hail, Conway

When
May 16, 4:43 AM CST
Where
Conway County, 0.56 mi W of Solgohachia
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
35.250, -92.690

Half dollar sized hail fell near Solgohachia.

Hail, Conway

When
May 16, 4:45 AM CST
Where
Conway County, Solgohachia
Measured
1 in hail
Reported by
Public
Coordinates
35.250, -92.680

Quarter sized hail fell southwest of Solgohachia.

Thunderstorm Wind, White

When
May 16, 5:31 AM CST
Where
White County, 0.56 mi E of Pangburn
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.430, -91.840

Multiple powerlines and tree limbs were blown down in Pangburn.

Hail, Independence

When
May 16, 5:40 AM CST
Where
Independence County, 0.89 mi NE of Bailey
Measured
1 in hail
Reported by
Public
Coordinates
35.540, -91.490

Quarter sized hail near Bailey.

Hail, Jackson

When
May 16, 5:55 AM CST
Where
Jackson County, 1.78 mi NW of Newport Muni Arpt
Measured
1 in hail
Reported by
Public
Coordinates
35.650, -91.200

Quarter sized hail fell near Airport Village via mPing.

Hail, Johnson

When
May 16, 10:51 AM CST
Where
Johnson County, 1.32 mi ENE of Coal Hill
Measured
1.25 in hail
Reported by
Public
Coordinates
35.440, -93.650

Half dollar sized hail fell near Coal Hill.

Hail, Johnson

When
May 16, 10:58 AM CST
Where
Johnson County, 1.32 mi ESE of Union City
Measured
1 in hail
Reported by
Public
Coordinates
35.470, -93.550

Quarter sized hail fell near Sulphur Springs via mPing.

Hail, Van Buren

When
May 16, 12:33 PM CST
Where
Van Buren County, 0.69 mi S of Clinton Muni Arpt
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.590, -92.450

Golf ball sized fell fell in Clinton.

Hail, Baxter

When
May 16, 12:45 PM CST
Where
Baxter County, 2.76 mi N of Mountain Home
Measured
1 in hail
Reported by
Public
Coordinates
36.370, -92.380

Quarter sized hail fell near Fawn Park.

Hail, Sharp

When
May 16, 6:09 PM CST
Where
Sharp County, Highland
Measured
1 in hail
Reported by
Public
Coordinates
36.270, -91.520

Quarter sized hail was estimated to have fallen in Highland.

Hail, Sharp

When
May 16, 6:19 PM CST
Where
Sharp County, 1.31 mi ENE of Highland
Measured
1.25 in hail
Reported by
Public
Coordinates
36.280, -91.500

Half dollar sized hail fell near Hidden Valley.

Hail, Yell

When
May 16, 6:28 PM CST
Where
Yell County, 0.57 mi W of Danville
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.050, -93.390

Golf ball sized hail was measured in Danville.

Hail, Randolph

When
May 16, 6:45 PM CST
Where
Randolph County, 0.89 mi SW of Reyno
Measured
2.5 in hail
Reported by
Public
Coordinates
36.360, -90.760

Tennis ball sized hail fell in Reyno.

Hail, Randolph

When
May 16, 6:51 PM CST
Where
Randolph County, 2.66 mi NW of Pocahontas
Measured
1 in hail
Reported by
Public
Coordinates
36.290, -91.000

Quarter sized hail fell near Pocahontas.

Hail, Randolph

When
May 16, 6:52 PM CST
Where
Randolph County, 1.49 mi NNW of Pocahontas
Measured
1.75 in hail
Reported by
Other Federal Agency
Coordinates
36.280, -90.980

Golf ball sized hail was measured at the Pocahontas High School.

Hail, Randolph

When
May 16, 6:55 PM CST
Where
Randolph County, 1.49 mi NNW of Pocahontas
Measured
1.5 in hail
Reported by
Public
Coordinates
36.280, -90.980

Ping pong ball sized hail fell just northwest of Pocahontas.

Hail, Randolph

When
May 16, 7:07 PM CST
Where
Randolph County, 0.89 mi NE of Minorca
Measured
2 in hail
Reported by
Public
Coordinates
36.490, -90.820

Hen egg sized hail fell near Pitman.

Hail, Pulaski

When
May 16, 8:41 PM CST
Where
Pulaski County, 0.89 mi NE of Morgan
Measured
1 in hail
Reported by
Public
Coordinates
34.890, -92.360

Quarter sized hail fell near Morgan.

Hail, Garland

When
May 16, 8:43 PM CST
Where
Garland County, 1.84 mi WSW of Hot Springs Village
Measured
2 in hail
Reported by
Public
Coordinates
34.660, -93.030

Hen Egg sized hail fell near Lake Desoto.

Hail, Saline

When
May 16, 8:54 PM CST
Where
Saline County, 1.33 mi ENE of Hot Springs Village
Measured
1 in hail
Reported by
Public
Coordinates
34.680, -92.950

Quarter sized hail fell near Lake Cortez.

Thunderstorm Wind, Saline

When
May 16, 10:12 PM CST
Where
Saline County, 1.49 mi NNW of Bauxite Jct
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.600, -92.530

Several trees were blown down near Sherwood Estates.

Thunderstorm Wind, Arkansas

When
May 16, 10:26 PM CST
Where
Arkansas County, 4.49 mi NNW of Lodges Corners
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.360, -91.560

Powerlines were blown down northwest of Lodge Corner.

Hail, Clark

When
May 17, 7:36 PM CST
Where
Clark County, 0.57 mi E of Arkadelphia
Measured
1 in hail
Reported by
Public
Coordinates
34.120, -93.060

Quarter sized hail was measured near Arkadelphia.

Lightning, Grant

When
May 17, 10:45 PM CST
Where
Grant County, 0.9 mi NW of Slabtown
Property damage
$10,000
Reported by
Utility Company
Coordinates
34.280, -92.410

The South Sheridan Water Association Treatment Plant was struck by lightning. A fire developed and led to significant damage to the structure and equipment housed inside. This led to a temporary loss of water service to area residents.

Thunderstorm Wind, Logan

When
May 18, 4:05 AM CST
Where
Logan County, 0.69 mi N of Paris
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.290, -93.730

Winds estimated to be 65 mph with multiple trees down in the area.

Thunderstorm Wind, Logan

When
May 18, 4:05 AM CST
Where
Logan County, 1.38 mi N of Paris
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.300, -93.730

A tree was blown down partially on top of a home near Paris.

Thunderstorm Wind, Logan

When
May 18, 4:20 AM CST
Where
Logan County, 0.89 mi NW of Scranton
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
35.360, -93.540

Winds estimated to be 75 mph in Scranton via amateur radio operator.

Thunderstorm Wind, Johnson

When
May 18, 4:20 AM CST
Where
Johnson County, 0.56 mi E of Shady Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.470, -93.510

Trees were blown down, including numerous power outages, west of Clarksville.

Thunderstorm Wind, Pope

When
May 18, 4:45 AM CST
Where
Pope County, Dover
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.400, -93.120

Multiple trees were blown down in and around Russellville.

Thunderstorm Wind, Pope

When
May 18, 4:45 AM CST
Where
Pope County, 0.56 mi W of Russellville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.280, -93.140

Multiple trees down in and near Dover.

Hail, Conway

When
May 18, 5:00 AM CST
Where
Conway County, 2.36 mi NNE of Morrilton
Measured
1 in hail
Reported by
Public
Coordinates
35.180, -92.730

Quarter sized hail fell near Spring Meadows.

Thunderstorm Wind, Faulkner

When
May 18, 5:25 AM CST
Where
Faulkner County, 0.57 mi E of Conway
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.080, -92.440

Multiple trees were blown down near Conway.

Thunderstorm Wind, Lincoln

When
May 18, 7:02 AM CST
Where
Lincoln County, 1.38 mi S of Cummins
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.050, -91.580

Metal roofing panels were blown off from an outbuilding.

Thunderstorm Wind, White

When
May 18, 7:27 PM CST
Where
White County, 1.32 mi WSW of Searcy Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.210, -91.750

Trees were blown down along Gum Springs Road in Searcy.

Thunderstorm Wind, Logan

When
May 19, 8:27 PM CST
Where
Logan County, 0.89 mi NE of Subiaco
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.290, -93.640

Winds were estimated to be 60 mph near Paris via ham radio operator.

Thunderstorm Wind, Pope

When
May 19, 9:15 PM CST
Where
Pope County, 0.56 mi W of Pottsville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.250, -93.060

Large tree limb was blown down on West Ash Street in Pottsville.

Thunderstorm Wind, Van Buren

When
May 19, 9:40 PM CST
Where
Van Buren County, 1.12 mi E of Clinton
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.580, -92.450

Many trees blown down, including several uprooted, in and around Clinton and across the county.

Thunderstorm Wind, Cleburne

When
May 19, 10:00 PM CST
Where
Cleburne County, 1.32 mi ESE of Higden
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
35.560, -92.200

A large tree was blown down near Greers Ferry just past the Narrows Bridge.

Thunderstorm Wind, Cleburne

When
May 19, 10:10 PM CST
Where
Cleburne County, 0.89 mi SE of Shiloh
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.520, -92.120

Multiple roads were blocked due to downed trees and power lines around the county. One boat dock on Greers Ferry Lake was flipped.

Thunderstorm Wind, Clark

When
May 19, 10:14 PM CST
Where
Clark County, 0.57 mi W of Amity
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.270, -93.460

Trees were blown down across the county which blocked multiple roads. A few homes suffered damage from falling trees.

Thunderstorm Wind, Hot Spring

When
May 19, 10:30 PM CST
Where
Hot Spring County, Bismarck
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
34.320, -93.170

Trees and power lines were blown down with a few of these trees damaging homes in Bismarck. Trees were also down across Highway 128 near Caney.

Tornado, Clark

When
May 20, 1:08 AM CST to 1:09 AM CST
Where
Clark County, 4.67 mi E of Ozan Point to 5.06 mi NNE of Degray
Rating
EF1
Path length
0.5 mi
Path width
100 yd
Continued into
Hot Spring, Ar (LZK)
Reported by
NWS Storm Survey
Coordinates
34.243, -93.120

This tornado appears to have begun near the northeast side of DeGray |Lake at the Clark and Hot Springs County lines. A large swath of |trees was snapped and uprooted at Hwy 7 north of De Gray Lake Dike |and south of Central Ave. This tornado continued into Hot Springs County. Maximum estimated winds within Clark County were 100 mph.

Tornado, Hot Spring

When
May 20, 1:09 AM CST to 1:16 AM CST
Where
Hot Spring County, 1.93 mi SSE of Duffie to 3.99 mi E of Duffie
Rating
EF1
Path length
3.3 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
34.246, -93.112

This tornado continued northeast from Clark County into Hot Spring County, then crossed over Sycamore Drive. A home off of Sycamore Drive was heavily damaged as |it shifted off the concrete foundation but was still mostly intact. |Numerous trees were snapped and uprooted along the path. The tornado |would then cross Hwy 128 twice, once east of Caney and second north |of Caney, downing many more trees, including a tree falling on a |house resulting in structural damage. The tornado continued |northeast crossing Caney Cemetery Road and Burris Loop. A home |sustained minor to moderate roof damage on Burris Loop. The tornado |appears to have dissipated east of Hwy 128 and north of Burris Loop. This tornado had a path length of 3.8 miles, rated an EF1, with maximum estimated sustained winds of 110 mph.

Thunderstorm Wind, Yell

When
May 20, 1:50 AM CST
Where
Yell County, 1.49 mi NNW of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.070, -93.390

Multiple trees and power lines were blown down north of Danville.

Thunderstorm Wind, Pulaski

When
May 20, 3:12 AM CST
Where
Pulaski County, 0.89 mi NW of Gibson
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
34.890, -92.240

Tree limbs were blown down.

Hail, Arkansas

When
May 20, 1:19 PM CST
Where
Arkansas County, 1.14 mi E of Fuess
Measured
1 in hail
Reported by
Public
Coordinates
34.480, -91.560

Quarter sized hail fell near Stuttgart via mPing.

Hail, Arkansas

When
May 20, 1:20 PM CST
Where
Arkansas County, Stuttgart
Measured
2 in hail
Reported by
Public
Coordinates
34.500, -91.550

Hen egg sized hail was measured in Stuttgart.

Hail, Arkansas

When
May 20, 1:21 PM CST
Where
Arkansas County, 0.69 mi N of Stuttgart
Measured
1 in hail
Reported by
Public
Coordinates
34.510, -91.550

Quarter sized hail fell just north of Stuttgart via mPing.

Thunderstorm Wind, Arkansas

When
May 20, 1:30 PM CST
Where
Arkansas County, 0.69 mi S of Abeles
Measured
57 kt (66 mph) measured gust
Reported by
Mesonet
Coordinates
34.420, -91.670

Personal weather station KARHUMPH3 recorded a 66 mph wind gust with the passage of a thunderstorm.

Hail, Arkansas

When
May 20, 2:23 PM CST
Where
Arkansas County, 0.57 mi W of St Charles
Measured
1 in hail
Reported by
Public
Coordinates
34.370, -91.140

Quarter sized was measured at St. Charles via mPing.

Hail, Lincoln

When
May 20, 2:27 PM CST
Where
Lincoln County, 0.69 mi N of Tyro
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
33.840, -91.720

Half dollar sized hail was measured via southeast Lincoln County Fire and Rescue.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyThe tornado archive for Arkansas, 2025Warnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276700, 1276701, 1276702, 1276704, 1276706, 1276707, 1276710, 1276712, 1276714, 1276716, 1276721, 1276723, 1276725, 1276726, 1276727, 1276728, 1276729, 1276730, 1276731, 1276732, 1276733, 1276734, 1276735, 1276736, 1277842, 1277848, 1277849, 1277856, 1277859, 1277864, 1277865, 1277867, 1277868, 1277869, 1277872, 1277874, 1277877, 1277878, 1277880, 1277879, and more.